Advertisement

Generic Behavior of Classes of Taylor Series Outside the Unit Disk

  • George Costakis
  • Andreas Jung
  • Jürgen Müller
Article
  • 43 Downloads

Abstract

It is known that, generically, Taylor series of functions holomorphic in the unit disk turn out to be “maximally divergent” outside of the disk. For functions in classical Banach spaces of holomorphic functions, as for example, Hardy spaces or the disk algebra, the situation is more delicate. In this paper, it is shown that the behavior of the partial sums on sets outside the open unit disk sensitively depends on the way the sets touch the unit circle. As main tools, results on simultaneous approximation by polynomials are proved.

Keywords

Hardy spaces Disk algebra Universal functions 

Mathematics Subject Classification

30K05 (primary) 30B30 30H10 

References

  1. 1.
    Bayart, F.: Boundary behavior and Cesàro means of universal Taylor series. Rev. Mat. Complut. 19, 235–247 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Bayart, F., Grosse-Erdmann, K.-G., Nestoridis, V., Papadimitropoulos, C.: Abstract theory of universal series and applications. Proc. Lond. Math. Soc. 96, 417–463 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Bayart, F., Heurteaux, Y.: Multifractal analysis of the divergence of Fourier series: the extreme cases. J. Anal. Math. 124, 387–408 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Beise, H.-P., Meyrath, T., Müller, J.: Universality properties of Taylor series inside the domain of holomorphy. J. Math. Anal. Appl. 383, 234–238 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Beise, H.-P., Müller, J.: Generic boundary behaviour of Taylor series in Hardy and Bergman spaces. Math. Z. 284, 1185–1197 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Berenstein, C.A., Gay, R.: Complex Analysis and Special Topics in Harmonic Analysis. Springer, New York (1995)CrossRefzbMATHGoogle Scholar
  7. 7.
    Bernal-González, L., Jung, A., Müller, J.: Banach spaces of universal Taylor series in the disk algebra. Integr. Equ. Oper. Theory 86, 1–11 (2016)CrossRefzbMATHGoogle Scholar
  8. 8.
    Cima, J.A., Ross, W.T.: The Backward Shift on the Hardy Space. American Mathematical Society, Providence, RI (2000)CrossRefzbMATHGoogle Scholar
  9. 9.
    Conway, J.B.: Functions of One Complex Variable, 2nd edn. Springer, New York (1978)CrossRefGoogle Scholar
  10. 10.
    Conway, J.B.: Functions of One Complex Variable II. Springer, New York (1995)CrossRefzbMATHGoogle Scholar
  11. 11.
    Duren, P.: Theory of \(H^p\) Spaces. Dover Publications, Mineola (2000)Google Scholar
  12. 12.
    Edgar, G.A.: Measure, Topology, and Fractal Geometry. Springer, New York (1990)CrossRefzbMATHGoogle Scholar
  13. 13.
    Erdös, P., Herzog, F., Piranian, G.: On Taylor series of functions regular in Gaier regions. Arch. Math. 5, 39–52 (1954)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Gamelin, T.W.: Uniform Algebras. Prentice-Hall Inc, Englewood Cliffs, NJ (1969)zbMATHGoogle Scholar
  15. 15.
    Gardiner, S., Manolaki, M.: A convergence theorem for harmonic measures with applications to Taylor series. Proc. Am. Math. Soc. 144, 1109–1117 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Grosse-Erdmann, K.G.: Universal families and hypercyclic operators. Bull. Am. Math. Soc. 36, 345–381 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Grosse-Erdmann, K.G., Peris Manguillot, A.: Linear Chaos. Springer, London (2011)CrossRefzbMATHGoogle Scholar
  18. 18.
    Havin, V.P.: Analytic representation of linear functionals in spaces of harmonic and analytic functions continuous in a closed region. Dokl. Akad. Nauk SSSR 151, 505–508 (1963). [English transl. in Soviet Math. Dokl. 4 (1963)]MathSciNetGoogle Scholar
  19. 19.
    Herzog, G., Kunstmann, P.: Universally divergent Fourier series via Landau’s extremal functions. Comment. Math. Univ. Carolin. 56, 159–168 (2015)MathSciNetzbMATHGoogle Scholar
  20. 20.
    Hruščev, S.V.: The problem of simultaneous approximation and removal of singularities of Cauchy type integrals. Spectral theory of functions and operators (Russian). Trudy Mat. Inst. Steklov. 130, 124–195 (1978). [English transl. in Proceedings of the Steklov Institute of Mathematics 4 (1979)]MathSciNetGoogle Scholar
  21. 21.
    Kahane, J.P.: Baire’s category theorem and trigonometric series. J. Anal. Math. 80, 143–182 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Katsoprinakis, E., Nestoridis, V., Papachristodoulos, C.: Universality and Cesàro summability. Comput. Methods Funct. Theory 12, 419–448 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Kechris, A.S.: Classical Descriptive Set Theory. Springer, New York (1995)CrossRefzbMATHGoogle Scholar
  24. 24.
    Müller, J.: Continuous functions with universally divergent Fourier series on small subsets of the circle. C. R. Math. Acad. Sci. Paris 348, 1155–1158 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Papachristodoulos, Ch., Papadimitrakis, M.: On universality and convergence of the Fourier series of functions in the disk algebra. J. Anal. Math., arXiv:1503.03426v2
  26. 26.
    Rudin, W.: Real and Complex Analysis, Third edn. McGraw-Hill, New York (1987)zbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  • George Costakis
    • 1
  • Andreas Jung
    • 2
  • Jürgen Müller
    • 2
  1. 1.Department of Mathematics and Applied MathematicsUniversity of CreteHeraklionGreece
  2. 2.FB IV, MathematicsUniversity of TrierTrierGermany

Personalised recommendations